Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Boundary layers for self-similar viscous approximations of nonlinear hyperbolic systems


Authors: Cleopatra Christoforou and Laura V. Spinolo
Journal: Quart. Appl. Math. 71 (2013), 433-453
MSC (2010): Primary 35L65, 35L50, 35K51
DOI: https://doi.org/10.1090/S0033-569X-2013-01284-6
Published electronically: May 16, 2013
MathSciNet review: 3112822
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a precise description of the set of residual boundary conditions generated by the self-similar viscous approximation introduced by Dafermos et al. We then apply our results, valid for both conservative and nonconservative systems, to the analysis of the boundary Riemann problem and we show that, under appropriate assumptions, the limits of the self-similar and the classical vanishing viscosity approximation coincide. We require neither genuine nonlinearity nor linear degeneracy of the characteristic fields.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35L65, 35L50, 35K51

Retrieve articles in all journals with MSC (2010): 35L65, 35L50, 35K51


Additional Information

Cleopatra Christoforou
Affiliation: Department of Mathematics and Statistics, University of Cyprus, 1678 Nicosia, Cyprus
Email: Christoforou.Cleopatra@ucy.ac.cy

Laura V. Spinolo
Affiliation: IMATI-CNR, via Ferrata 1, 27100 Pavia, Italy
Email: spinolo@imati.cnr.it

DOI: https://doi.org/10.1090/S0033-569X-2013-01284-6
Keywords: Hyperbolic systems, boundary Riemann problem, self-similar viscous approximation, vanishing viscosity, boundary layer.
Received by editor(s): June 15, 2011
Published electronically: May 16, 2013
Dedicated: Dedicated to Professor Constantine M. Dafermos on the occasion of his 70th birthday
Article copyright: © Copyright 2013 Brown University


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website